Texas, 2015Hail and Damaging Wind in Texas, April 24, 2015
April 24, 2015 · NWS HGX · 2 events in 2 counties and zones
Isolated severe storms developed in the late afternoon and late evening and produced small hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms developed in the late afternoon and late evening and produced small hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 24, 2:30 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 24, 2:30 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 PM CDT FRI APR 24 2015
.DISCUSSION...
ANOTHER COMPLEX FORECAST FOR THE AREA TONIGHT THROUGH MONDAY AS
REGION REMAINS UNDER ACTIVE...MOIST SOUTHWEST FLOW ALOFT. SOME
DISAGREEMENT IN THE HIGH RES MODELS REGARDING CONVECTIVE
POTENTIAL/EVOLUTION OVERNIGHT...ALTHOUGH EXPECT STORMS FIRING
ACROSS NRN/CENTRAL TX THIS AFTERNOON/EVENING TO CONTINUE INTO AT
LEAST PARTS OF SERN TX OVERNIGHT. ISOLATED STORMS CAN ALSO BE
EXPECTED TO DEVELOP ACROSS THE NRN COUNTIES THIS EVENING WITH
MODERATE INSTABILITY AND LITTLE OR NO CAPPING IN PLACE ACROSS A
BROAD WARM SECTOR OVER SERN TX. SHOWERS ALREADY TRYING TO GET
GOING AROUND CLL TO HUNTSVILLE. SHEAR REMAINS IMPRESSIVE AREA-WIDE
/EFFECTIVE SHEAR AOA 50KT COMMON/...THUS ANY STORM WHICH CAN GET
ROOTED WILL HAVE IMPRESSIVE DEEP LAYER SHEAR AND INSTABILITY TO
WORK WITH. TIMING REMAINS PROBLEMATIC...HOWEVER EXPECT NRN/WRN
COUNTIES TO SEE STRONGER STORMS THIS EVENING INTO THE EARLY NIGHT-
TIME HOURS WITH SLIGHTLY DELAYED START FARTHER SOUTH AND EAST
DEPENDING ON HOW STORMS EVOLVE. COULD SEE ONE OR MORE AREAS/LINES
OF STORMS WITH ACTIVITY POSSIBLY DROPPING SEWD OUT OF NRN TX AND
EWD OUT OF CENTRAL TX TONIGHT. HAVE GONE WITH LIKELY POPS ACROSS
THE AREA TONIGHT WITH LINGERING THREAT NEAR THE COAST THROUGH THE
MID MORNING SATURDAY BEFORE ACTIVITY SHIFTS AWAY FROM THE AREA.
LARGE HAIL/DAMAGING WINDS AND HEAVY RAIN WILL BE PRIMARY
THREATS...ESPECIALLY IF ANY MORE ORGANIZED CONVECTION EVOLVES. AT
THIS TIME...EXPECT HEAVY RAIN THREAT WILL REMAIN LOCALIZED AS THE
STRONG FLOW ALOFT KEEPS STORMS MOVING. HOWEVER...WE WILL HAVE TO
CLOSELY WATCH FOR BACKBUILDING.
CANT RULE OUT A FEW SHOWERS AND TSTMS SATURDAY AFTN AS MORE
WLY LOW FLOW AND BREAKS IN CLOUD PUSH AFTN TEMPS TO NEAR 90F IN
SOME AREAS. HOWEVER...OVERALL EXPECT TOMORROW INTO SUNDAY TO SEE
LESS ACTIVITY. THAT CHANGES AS WE GET INTO SUNDAY NIGHT/MONDAY AS
MAIN UPPER LOW FINALLY BEGINS TO EJECT ACROSS THE AREA. SHOULD SEE
YET ANOTHER ROUND OF HEAVY RAIN/SEVERE THREAT WITH THUNDERSTORMS
INTO EARLY TUESDAY. AFTER THIS LAST ROUND EARLY IN THE
WEEK...MODELS CONTINUE TO SHOW A VERY PLEASANT WEEK FOR SOUTHEAST
TX NEXT WEEK.
48
&&
.PREV DISCUSSION... /ISSUED 114 PM CDT FRI APR 24 2015/
AVIATION...
MADE SOME TWEAKS TO THE TAFS FOR THIS AFTN/EVENING. FOR THE MOST
PART HAVE TAKEN THE MENTION OF PCPN OUT FOR THE REST OF THE AFTN
(SAVE FOR THE LBX WHERE THERE MIGHT BE SOME ISO DEVELOPMENT COM-
ING IN FROM THE SW). SHORT-TERM MODELS IN GENERAL AGREEMENT WITH
THE TIMING FOR THE START OF THE NEXT BATCH OF STORMS TONIGHT AOA
06Z.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 88 68 87 68 / 60 30 10 20 40
HOUSTON (IAH) 72 87 70 88 71 / 60 50 10 20 20
GALVESTON (GLS) 73 79 72 79 72 / 40 60 10 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 24, 2:38 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT FRI APR 24 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-252045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
338 PM CDT FRI APR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHEAST TEXAS
TODAY AND TRIGGER SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS
COULD BECOME STRONG TO SEVERE. THE PRIMARY SEVERE WEATHER HAZARDS
WILL BE STRONG DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER ROUND OF ROUGH WEATHER IS EXPECTED SUNDAY NIGHT INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION.
GMZ330-335-350-355-370-375-252045-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
338 PM CDT FRI APR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS LATE
TONIGHT AND AGAIN SATURDAY MORNING. SOME OF THESE STORMS MAY
BECOME STRONG TO SEVERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER ROUND OF ROUGH WEATHER IS EXPECTED SUNDAY NIGHT INTO
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 24, 3:52 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
452 PM CDT FRI APR 24 2015
TXZ163-164-176-177-198-242230-
MADISON TX-TRINITY TX-GRIMES TX-WALKER TX-HOUSTON TX-
452 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOUSTON...WESTERN
TRINITY...EASTERN MADISON...NORTHWESTERN WALKER AND NORTH CENTRAL
GRIMES COUNTIES UNTIL 530 PM CDT...
AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MADISONVILLE...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...AUSTONIO...LOVELADY AND MIDWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
TEXAS.
LAT...LON 3107 9533 3082 9593 3098 9604 3109 9584
3109 9577 3113 9578 3130 9548
TIME...MOT...LOC 2150Z 239DEG 39KT 3094 9593
!KP!Thunderstorm Wind, Madison
- When
- April 24, 4:08 PM CST
- Where
- Madison County, 1.66 mi W of Madisonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.948, -95.908
Thunderstorm winds downed some trees on Mary Street and Shady Creek Lane.
Hail, Wharton
- When
- April 24, 9:58 PM CST
- Where
- Wharton County, El Campo
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.200, -96.280
Dime sized hail was reported in the El Campo area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, April 24 to 25, 20151 death · $5.0 million · EF0 · 34 events
- Tornadoes and Damaging Winds in Mississippi, April 24 to 25, 2015$791,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 2015$585,000 · EF0 · 36 events
- Tornado and Hail in Louisiana, April 24 to 27, 2015$78,000 · EF1 · 37 events
- Tornadoes and Flash Flood in Texas, April 24 to 27, 2015$139,000 · EF1 · 24 events
- Tornadoes and Hail in Kansas, April 24, 2015$200,000 · EF1 · 14 events
- Tornadoes and Hail in Texas, April 24, 2015$115,000 · EF1 · 14 events
- Tornado and Damaging Winds in Louisiana, April 24, 2015$104,000 · EF1 · 8 events
- Hail and Damaging Winds in Texas, April 24, 2015$252,000 · 1 in hail · 10 events
- Tornado and Hail in Louisiana, April 24, 2015$30,000 · EF1 · 10 events
- Hail in Kansas, April 24, 2015$100,000 · 1.75 in hail · 5 events
- Tornado and Hail in Louisiana, April 24 to 25, 2015$75,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572352, 572349.